MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

CODMAN AND SHURTLEFF, INC TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Model Number 631-500
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.[conclusion]: the healthcare professional reported that an arteriovenous malformation (avm) embolization procedure was scheduled to take place.It was reported that during the set up for the procedure, upon opening the trufill n-bca 1 gram kit unit box (631500 / j6593f), the sterile packaging that holds the vial containing the n-bca liquid embolic appeared compromised.The sterile packaging that holds the glue tube, which is normally clear with white label, had a yellowish appearance and was creased.The inner pouch seal of the sterile packaging was not open but due to the yellowish color and creased appearance, they suspected that the sterility may have been compromised even though there was no anomaly with the tube that contains the actual glue.There was no cracking or leaking observed on the tube that contains the glue.The reported issue was only to the inner packaging; there was no damage to the shipping box or to the outer box of the product.The pack was discarded immediately, and a new pack was opened.It was reported that the product was stored in the lab prior to use.It was stored on a shelf in the room with a par level of 4 boxes.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (j6593f) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product and the sterile packaging that holds the n-bca liquid embolic system available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that an arteriovenous malformation (avm) embolization procedure was scheduled to take place.It was reported that during the set up for the procedure, upon opening the trufill n-bca 1 gram kit unit box (631500 / j6593f), the sterile packaging that holds the vial containing the n-bca liquid embolic appeared compromised.The sterile packaging that holds the glue tube, which is normally clear with white label, had a yellowish appearance and was creased.The inner pouch seal of the sterile packaging was not open but due to the yellowish color and creased appearance, they suspected that the sterility may have been compromised even though there was no anomaly with the tube that contains the actual glue.There was no cracking or leaking observed on the tube that contains the glue.The reported issue was only to the inner packaging; there was no damage to the shipping box or to the outer box of the product.The pack was discarded immediately, and a new pack was opened.It was reported that the product was stored in the lab prior to use.It was stored on a shelf in the room with a par level of 4 boxes.There was no report of any patient adverse event or complication.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed, and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Between 05nov2019 and 30jun2020, approximately 2,200 mdrs submitted electronically by integra lifesciences via trackwise, integra's complaint handling system, were not received by cdrh due to a computer system issue.Within this time period, an error with integra's middleware, which facilitates communications between trackwise and the fda system, caused the complaint records to close and indicate we had received an acknowledgement 3 from the fda when we had not.Integra interpreted the acknowledgement as a successful submission; however, subsequent investigation revealed the acknowledgement 3 received was from our middleware and not from the fda (these acknowledgements have been retained as part of the documentation of the mdr).The malfunction was related to the relocation of the trackwise application to a new data center during the transition of integra's corporate headquarters from plainsboro, nj to princeton, nj.Previously, integra had been successfully receiving acknowledgements 1, 2, and 3 from the fda, and our records reflect these acknowledgements, including the date and time stamps.Capa pr 229048 and nc 20-011 have been opened by integra to further investigate the nonconformance and develop a corrective action plan.The middleware error has been corrected, and integra has filed mdrs since the correction and verified that the appropriate acknowledgements have been received from the fda.Integra is resubmitting all impacted mdr reports for the time period 05nov2019 through 30jun2020.Integra lifesciences contacted donna engleman, director of regulatory programs, office of product evaluation and quality and michelle rios, assistant director, mdr team, office of product evaluation and quality on (b)(6) 2020 to report these issues regarding mdr reports.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9960147
Report Number1226348-2020-00026
Device Sequence Number14159808
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number631-500
Device Catalogue Number631500
Device Lot NumberJ6593F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1